MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Optical Decentration (1360)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision, and shadow images.Clinical reason for explant was decentered iol, and over-correction.The iol was exchanged from non toric model company lens to toric model company lens with decrease of 2 diopter value, 4 months 21 days following the initial implant procedure.Additional information has been received stating patient issues resolved and surgeon¿s prognosis was excellent with no harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.A facility representative reported an explanted intraocular lens (iol) with patient reason.Blurred vision, shadow images.Clinical reason decentered iol, over-correction.Replaced with unknown advanced technology intraocular lens (atiol).The reporter stated that the non-toric lens was replaced with a toric lens.An iol exchange for a difference equal to or greater than two diopters indicates the event is most likely related to a calculation error.Based on the information provided, the event does not appear to be related to the product.The company 22.5 diopter lens was exchanged for an company toric 20.5 diopter lens.Based on the results from the product history record, the products met release criteria.

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19452633
Report Number9612169-2024-00512
Device Sequence Number12539387
Product Code POE
UDI-Device Identifier00380652405829
UDI-Public00380652405829
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.225
Device Lot Number25289884
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date08/28/2024
Date Device Manufactured10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, INJECTOR; UNKNOWN CARTRIDGE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale